It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by beatle on January 29, 2000 at 20:23:03:

In Reply to: Husband's BP posted by Mar on January 29, 2000 at 12:36:54:

: Hi:
: My huband is 44 and has high blood pressure and history of heart disease in his family. His mother had her first heart attack in her 50's and died of heart related problems a year ago at 71. My husband began having high BP, as she did, at the age of 35.
: Until a month ago, my husband was on Zestril. This seemed to control his BP pretty well. However, over the past 3 years his blood creatinine level has increased indicating kidney problems, then his potassium became high. The dostor took him off of Zestril and put him on Atacand. The kidney and potassium problems cleared up almost immediately, but the Atacand was not controlling his BP as well as the dr. would have liked (though my husband said it was coming down slowly), so he added Lopressor. He has felt terrible - light-headed and feeling like his heart isn't keeping up at work and his BP is not lowering really, but staying around 150/95-110. The dr.(through the nurse) told him to go off the lopressor and onto Tenex. After reading the side effects (there are many) I am not sure this is a good idea, and feel he would have increased problems similar to the Lopressor. Any suggestions? Has anyone had similar problems with any of these drugs? i am afraid he is heading for a heart attack or stroke if this is not resolved soon.

Anything I say should not substitute for advice from your doctors. You always have the option of going to another doctor to get a second opinion. Almost every medication will cause some side-effects in some people. It is impossible to tell who will have what side-effects and how bad those side-effects will be. I agree with you that this blood pressure needs to be brought under control as soon as possible. Perhaps your husband could either make the decision to either take the Tenex or make an urgent appointment to see another doctor?
beatle1234a@ivillage.com

Follow Ups

All times are GMT -7. The time now is 09:48 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!